Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 7, NWS San Angelo, TX

March 19, 2006Menard County, Schleicher County, Texas

NWS San Angelo, TX issued this tornado warning at Mar 19, 2006, 6:29 PM CST for Menard County, Schleicher County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2006, 6:29 PM CST (00:29 UTC)
Expired
Mar 19, 2006, 7:01 PM CST
In force
32 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Menard County, TX, Schleicher County, TX

The radar

The San Angelo radar (KSJT), 51 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 3:38 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2006-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1885 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2006-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1885 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
2.9
Supercell composite
11.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 200031
TORSJT
TXC327-413-200115-
/O.NEW.KSJT.TO.W.0007.060320T0029Z-060320T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
629 PM CST SUN MAR 19 2006

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS
  MENARD COUNTY IN WEST CENTRAL TEXAS

* UNTIL 715 PM CST

* AT 614 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 43 MILES WEST OF
  MENARD...OR ABOUT 8 MILES NORTHEAST OF ELDORADO...MOVING EAST AT 50
  MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  US-190 NEAR THE SUTTON-MENARD COUNTY LINE BY 640 PM CST
  THE INTERSECTION OF US-190 AND RANCH ROAD 864 BY 645 PM CST
  MENARD BY 700 PM CST

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3109 10057 3086 10060 3079 9965 3108 9967

$$
BRAZZELL
2 follow-up statements
000 
WWUS54 KSJT 200039
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
638 PM CST SUN MAR 19 2006

TXC327-413-200115-
/O.CON.KSJT.TO.W.0007.000000T0000Z-060320T0115Z/
SCHLEICHER TX-MENARD TX-
638 PM CST SUN MAR 19 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR MENARD
AND NORTHEASTERN SCHLEICHER COUNTIES...

AT 635 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 10 MILES NORTHEAST OF
THE INTERSECTION OF US-190 AND RANCH ROAD 2084...OR ABOUT 23 MILES 
NORTHEAST OF ELDORADO...MOVING EAST AT 45 MPH. THE ROTATION WITHIN 
THIS STORM IS WEAKENING AND THE TORNADO THREAT MAY BE DIMINISHING 
SOME...HOWEVER A TORNADO MAY FORM ANY TIME.

THE TORNADO WILL BE NEAR...
  US-190 NEAR THE SUTTON-MENARD COUNTY LINE BY 645 PM CST
  MENARD BY 710 PM CST

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3109 10057 3086 10060 3079 9965 3108 9967

$$
000 
WWUS54 KSJT 200101
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
700 PM CST SUN MAR 19 2006

TXC327-413-200110-
/O.CAN.KSJT.TO.W.0007.000000T0000Z-060320T0115Z/
SCHLEICHER TX-MENARD TX-
700 PM CST SUN MAR 19 2006

...THE TORNADO WARNING FOR MENARD AND NORTHEASTERN SCHLEICHER
COUNTIES IS CANCELLED...

THE ROTATION WITHIN THIS STORM HAS WEAKENED. WITH THE THREAT OF A 
TORNADO HAVING DIMINISHED...THE TORNADO WARNING HAS BEEN CANCELLED. 
THERE IS STILL THE THREAT OF NICKEL SIZE HAIL AND A SEVERE 
THUNDERSTORM WARNING REMAINS IN EFFECT.

LAT...LON 3109 10057 3086 10060 3079 9965 3108 9967

$$
BRAZZELL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 19, 3:51 PM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Mar 19, 3:51 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
351 PM CST SUN MAR 19 2006

.UPDATE...
NEW TORNADO WATCH WILL BE REFLECTED IN THE NEWLY ISSUED FORECAST
DUE SHORTLY.

14

&&

.PREV DISCUSSION... (ISSUED 245 PM CST SUN MAR 19 2006)

DISCUSSION...
MID AFTERNOON WATER VAPOR IMAGERY SHOWED A CLOSED UPPER LOW ALONG
THE AZ/MEXICAN BORDER. THE UPPER JET AXIS APPEARED TO CROSS FAR
WEST TX AND EXTEND TO THE FAR NORTHWESTERN TX PANHANDLE. EARLIER
THIS AFTERNOON...THE WHITE SANDS NM WIND PROFILER MEASURED 130KTS
AT 250MB. AT THE SURFACE...A WEAKENING WARM FRONT WAS NOTED
FROM NEAR KJCT...ACROSS SCHLEICHER AND NORTHERN CROCKETT COUNTIES.
AT DISCUSSION TIME... A LINE OF THUNDERSTORMS PRODUCING BRIEF
HEAVY RAIN EXTENDED FROM EAST OF SAN ANGELO...NORTHEAST THROUGH
THE THE EASTERN BIG COUNTRY.

NAM12 MODEL PROGS 850 TO 500MB MID LEVEL LAPSE RATES TO REACH
BETWEEN 8.5 AND 9 C/KM BY 06Z. THIS IS ABOUT THE TIME THAT A
SURFACE DRYLINE IS EXPECTED TO ENTER CROCKETT COUNTY AND THE FAR
WESTERN CONCHO VALLEY. BY MIDNIGHT...THE AFOREMENTIONED WARM FRONT
SHOULD BE INTO THE CONCHO VALLEY...INCREASING THE LIKELIHOOD FOR
SURFACE BASED STORMS IN THIS REGION. EXPECT THUNDERSTORMS TO SHOW
AN INCREASING TENDENCY TO ROTATE THROUGH THE EVENING.

IMPRESSIVE DYNAMICS ASIDE...LIMITING FACTOR IS THE AMOUNT OF
SURFACE AND ELEVATED INSTABILITY THIS EVENING. GOES VISIBLE
IMAGERY SHOWS CLEARING SKIES MOVING THROUGH THE TRANS PECOS AREA.
DISCRETE TOWERING CU WAS FORMING PER GOES VISIBLE IMAGERY AT MID
AFTERNOON. THIS AREA IS CLOSE TO THE UPPER JET AXIS. EXPECT SOME
PRE DRYLINE CELLS TO FORM FROM THIS AREA AND MOVE INTO WEST
CENTRAL TX THIS EVENING.

ONCE THE DRYLINE SWEEPS THROUGH LATE TONIGHT... SIGNIFICANTLY
DRIER AIR WILL BLOW THROUGH WEST CENTRAL TX ON MONDAY.
UNIDIRECTIONAL WEST WIND PROFILES...STRONG SUBSIDENCE ALL SUGGEST
STRONG SURFACE WINDS EASILY REACHING ADVISORY CRITERIA. AS SUCH...
WIND ADVISORY HAS ALREADY BEEN ISSUED FOR ALL OF WEST CENTRAL TX
ON MONDAY. DEWPOINTS AS LOW AS THE TEENS ARE ANTICIPATED BASED ON
NAM12 PROGGED 850MB DEWPOINTS. EXPECT THE FINE DEAD FUELS THAT
REMAIN TO RAPIDLY LOSE MOISTURE GAINED FROM THIS WEEKEND/S RAINS.
TOP INCH OR SO OF TOPSOIL ALSO LIKELY TO DRY WITH SOME AREAS OF
BLOWING DUST FROM THE NEW MEXICO DESERTS POSSIBLE IN THE
AFTERNOON. VERY DIFFERENT WEATHER FROM TODAY. SUCH IS SPRING IN
WEST CENTRAL TX.

EXPECT FLASH FLOOD THREAT TO BE LOCALIZED TONIGHT...BASED ON
ANTICIPATED CELL MOVEMENT. DESPITE RECENT RAINS OF THE PAST FEW
DAYS... MOST OF WEST CENTRAL TX SOILS WILL ACCEPT MORE RAIN BEFORE
WIDESPREAD SATURATION OCCURS.

NO SIGNIFICANT CHANGES TO THE EXTENDED FORECAST PLANNED.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 11 PM SUNDAY FOR THE FOLLOWING ZONES:
BROWN...COKE...COLEMAN...CONCHO...CROCKETT...IRION...KIMBLE...
MASON...MCCULLOCH...MENARD...RUNNELS...SAN SABA...SCHLEICHER...
STERLING...SUTTON...AND TOM GREEN.

WIND ADVISORY FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE FOLLOWING
ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...
FISHER...HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH...
MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD...
STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN.

FIRE WEATHER WATCH FROM NOON MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...
CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...MASON...
MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER...
SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...AND
TOM GREEN.

&&

15/14
Hazardous weather outlook, Mar 19, 1:37 PM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
137 PM CST SUN MAR 19 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-201945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
137 PM CST SUN MAR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CONTINUED SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING FOR THE ENTIRE AREA ASSOCIATED WITH A POTENT
STORM SYSTEM PUSHING INTO THE AREA. THE MAIN HAZARDS EXPECTED
WILL BE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES
CANNOT BE RULED OUT. ANY THUNDERSTORMS THAT DEVELOP WILL BE
CAPABLE OF FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING. IN
ADDITION...SOME OF THESE THUNDERSTORMS MAY PRODUCE VERY HEAVY
RAIN...RESULTING IN LOCAL FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE A HIGH FIRE DANGER ON MONDAY AS A DRY LINE PUSHES
THROUGH THE AREA AND WINDS INCREASE AND DRY AIR PUSHES IN. THERE
WILL BE AN ELEVATED FIRE DANGER THROUGH THE EXTENDED PERIOD.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, Mar 19, 5:19 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
519 PM CST SUN MAR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             14 NW OZONA             30.85N 101.37W
03/19/2006  M1.00 INCH       CROCKETT           TX   LAW ENFORCEMENT

&&

14
Local storm report, Mar 19, 5:41 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
541 PM CST SUN MAR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             10 N OZONA              30.85N 101.20W
03/19/2006  M1.75 INCH       CROCKETT           TX   FIRE DEPT/RESCUE

&&

14
Local storm report, Mar 19, 5:43 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
543 PM CST SUN MAR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             19 NE OZONA             30.90N 100.97W
03/19/2006  M2.00 INCH       CROCKETT           TX   TRAINED SPOTTER

&&

14
Local storm report, Mar 19, 5:56 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
556 PM CST SUN MAR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             12 W ELDORADO           30.86N 100.80W
03/19/2006  M1.00 INCH       SCHLEICHER         TX   TRAINED SPOTTER

&&

14
Special weather statement, Mar 19, 6:16 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
616 PM CST SUN MAR 19 2006

TXZ072-200115-
TOM GREEN TX-
616 PM CST SUN MAR 19 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CST FOR TOM GREEN
COUNTY...

AT 614 PM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 3
MILES NORTHWEST OF TANKERSLEY TO 11 MILES SOUTHWEST OF
CHRISTOVAL....MOVING NORTHEAST AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  CHRISTOVAL BY 620 PM CST
  SAN ANGELO BY 622 PM CST
  WALL BY 700 PM CST

PEA SIZE HAIL AND WIND GUSTS TO 35 MPH ARE LIKELY WITH THIS STORM.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST SUNDAY EVENING
FOR WEST CENTRAL TEXAS.
Local storm report, Mar 19, 6:18 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
618 PM CST SUN MAR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             5 N ELDORADO            30.93N 100.60W
03/19/2006  M1.00 INCH       SCHLEICHER         TX   TRAINED SPOTTER

&&

14

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 6:59 PM CSTSevere Thunderstorm WarningSJTConcho, Menard46 min
Mar 19, 7:38 PM CSTSevere Thunderstorm WarningSJTMcCulloch26 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.